Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 31, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 15, 2016, 12:14 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 12:14 PM CDT (17:14 UTC)
- Expired
- Jul 15, 2016, 2:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.2 hours before the alert went out and 1 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1826 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
734
WGUS54 KLIX 151714
FFWLIX
LAC103-151915-
/O.NEW.KLIX.FF.W.0031.160715T1714Z-160715T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1214 PM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN ST. TAMMANY PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 215 PM CDT
* AT 1211 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. 1.5 TO AS MUCH AS 3 INCHES OF
RAIN HAVE FALLEN IN VERY ISOLATED AREAS. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SLIDELL...PEARL RIVER...AND SLIDELL AIRPORT.
NATIONAL WEATHER SERVICE EMPLOYEE MEASURED NEAR 3 INCHES AT THEIR
HOUSE ABOUT 1 MILE WEST-SOUTHWEST OF THE RADAR.
MAIN CONCERN IS IN THE CITY OF SLIDELL ALONG AREAS THAT DRAIN VERY
POORLY.
LAT...LON 3042 8971 3030 8964 3029 8965 3028 8963
3026 8963 3024 8961 3023 8962 3021 8959
3014 8955 3015 8963 3017 8968 3015 8973
3017 8974 3016 8975 3016 8976 3022 8988
3023 8993 3040 8994
$$
CABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 7:50 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 15, 7:50 AM CDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
750 AM CDT FRI JUL 15 2016
...SOUNDING DISCUSSION...
The sounding depicts a relatively stable environment for the time
being this morning. A broad region of outflow from storms that
tracked southward across northern LA and southwest MS is
represented by an elevated inversion at 800 mb. Areas of light to
moderate rain that have developed this morning are also elevated
above the inversion. Cloud cover will likely delay stronger storms
until later today... only a couple lightning strikes so far over
the Atchafalaya. PW is still up at 2.05 inches and there is still
plenty of CAPE with 1800 J/KG mixed layer and 2500 J/KG most
unstable. The inversion will be overcome with heating later today
and storms will again be heavy at times.
Krautmann
&&
.PREV DISCUSSION... /issued 436 AM CDT FRI JUL 15 2016/
SHORT TERM...
Latest surface analysis continue to show a ridge of high pressure
over the north half of Gulf of Mexico. Light south flow was noted
over Texas and Lower Mississippi Valley. Precipitable water plots
revealed 1.7 to 1.8 inches along the Upper Texas Coast to Florida
peninsula with similiar values north to the Mid South. Upper air
analysis showed a high over the southwest CONUS and another just
off the east coast, weak trough axis from central Tennessee to
Mississippi coastal waters and a short wave over Oklahoma.
Upper level high will remain over southwest CONUS as the short
wave will drop into the trough late tonight. This will maintain the
weak trough axis over the Lower Mississippi Valley and forecast
area through Saturday. As a result, will maintain 50 to 60 percent
chance of rain today and Saturday from late morning through the
afternoons. As for strong/severe storms, light to moderate north
flow from 8 to 20kft could yield strong gusty winds with a few
storms today and Saturday. 18
LONG TERM...
Medium range models suggest the ridge axis expanding east to the
to the Carolinas by Sunday. The close proximity to descent air
will decrease rain chances Sunday and this pattern should hold
through next week. Therefore, will lower rain chances to 20 to 30
percent for next week. Northern zones may see less convection
than the coast. In addition, heights are expected to increase and
support warmer afternoon temps. Ergo, high temps may rise to the
upper 90s and heat index values above the century mark for most of
next week. 18
AVIATION...
Mainly VFR conditions are expected this morning and into the
remainder of the day. That said, scattered showers and
thunderstorms will briefly bring MVFR to IFR conditions to local
terminals, especially in the afternoon and evening hours. 98
MARINE...
Quiet conditions will persist across the coastal waters through the
week as high pressure sets up east of Florida and dominates the Gulf
of Mexico. A general onshore wind of 5 to 10 knots can be expected
along with seas of 1 to 2 feet. Scattered storms will be the main
concern all week. These storms could produce brief periods of gusty
winds, higher waves and lightning. 98
DECISION SUPPORT...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 93 73 93 73 / 60 20 60 10
BTR 93 75 94 75 / 60 20 60 20
ASD 93 74 93 76 / 60 20 50 20
MSY 92 78 92 79 / 60 20 60 20
GPT 93 77 91 76 / 50 20 40 10
PQL 92 75 91 76 / 50 20 40 10
&&
.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jul 15, 9:50 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 950 AM CDT FRI JUL 15 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-160300- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 950 AM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE...ESPECIALLY ALONG AND NORTH OF INTERSTATE 12. THE MAIN THREATS WILL BE GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS OF RAIN WHICH COULD PRODUCE LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ON SATURDAY... THEN THERE WILL REMAIN A CHANCE OF THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. A FEW OF THESE STORMS COULD BE STRONG AND PRODUCE GUSTY WINDS... FREQUENT LIGHTNING...AND HEAVY DOWNPOURS OF RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 9:15 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
915 AM CDT FRI JUL 15 2016
LAZ048-050-151500-
LIVINGSTON-EAST BATON ROUGE-
915 AM CDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LIVINGSTON AND
CENTRAL EAST BATON ROUGE PARISHES...
AT 914 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER MERRYDALE...OR
NEAR BATON ROUGE...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...BAKER...DENHAM SPRINGS...PORT ALLEN...
OAK HILLS PLACE...WALKER...FRENCH SETTLEMENT...PORT VINCENT...
GREENWELL SPRING...SHENANDOAH... AND BATON ROUGE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3065 9083 3065 9078 3033 9081 3034 9083
3034 9090 3039 9120 3051 9120 3052 9121
3058 9121
TIME...MOT...LOC 1414Z 269DEG 13KT 3051 9107
AKSpecial weather statement, Jul 15, 9:56 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
956 AM CDT FRI JUL 15 2016
LAZ039-MSZ077-151545-
WASHINGTON-PEARL RIVER-
956 AM CDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT WASHINGTON PARISH IN
SOUTHEASTERN LOUISIANA AND NORTHWESTERN PEARL RIVER COUNTIES...
AT 955 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOGALUSA...
MOVING SOUTH AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOGALUSA...FRANKLINTON...VARNADO...SUN...CROSSROADS...
ENON AND ANGIE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3100 8967 3064 8977 3065 8983 3067 8985
3066 8994 3069 9016 3071 9026 3074 9026
3100 9006
TIME...MOT...LOC 1455Z 009DEG 20KT 3081 8993
AKSpecial weather statement, Jul 15, 9:58 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 958 AM CDT FRI JUL 15 2016 LAZ048>050-151545- LIVINGSTON-EAST BATON ROUGE-ASCENSION- 958 AM CDT FRI JUL 15 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LIVINGSTON...SOUTH CENTRAL EAST BATON ROUGE AND NORTHEASTERN ASCENSION PARISHES... AT 958 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WALKER...OR NEAR DENHAM SPRINGS...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BATON ROUGE...BAKER...DENHAM SPRINGS...WALKER...LIVINGSTON... FRENCH SETTLEMENT...PORT VINCENT...GREENWELL SPRING...SHENANDOAH... INNISWOLD...OLD JEFFERSON...PRAIRIEVILLE... AND BATON ROUGE AIRPORT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3059 9116 3057 9057 3015 9075 3042 9119 TIME...MOT...LOC 1458Z 277DEG 14KT 3049 9087 AK
Special weather statement, Jul 15, 10:04 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1004 AM CDT FRI JUL 15 2016
LAZ046>048-151545-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-
1004 AM CDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST BATON ROUGE...NORTHWESTERN
IBERVILLE AND SOUTHWESTERN EAST BATON ROUGE PARISHES...
AT 1003 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GROSSE
TETE... OR 13 MILES WEST OF PORT ALLEN...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...PLAQUEMINE...PORT ALLEN...ADDIS...BRUSLY...ROSEDALE...
GROSSE TETE AND RAMAH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3045 9164 3054 9119 3025 9122 3034 9162
3036 9163 3038 9163 3040 9162 3041 9163
3042 9163 3042 9164
TIME...MOT...LOC 1503Z 268DEG 9KT 3041 9144
AKSpecial weather statement, Jul 15, 10:50 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1050 AM CDT FRI JUL 15 2016 LAZ039-040-MSZ077-151630- WASHINGTON-ST. TAMMANY-PEARL RIVER- 1050 AM CDT FRI JUL 15 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON...NORTH CENTRAL ST. TAMMANY PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTHWESTERN PEARL RIVER COUNTIES... AT 1050 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BUSH...OR 12 MILES NORTHEAST OF COVINGTON...MOVING SOUTH AT 25 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOGALUSA...ABITA SPRINGS...SUN...ENON AND BUSH. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3085 9012 3088 8990 3045 8970 3044 9006 TIME...MOT...LOC 1550Z 349DEG 22KT 3059 8995 AK
Special weather statement, Jul 15, 11:58 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1158 AM CDT FRI JUL 15 2016
LAZ040-151745-
ST. TAMMANY-
1158 AM CDT FRI JUL 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. TAMMANY
PARISH...
AT 1158 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PEARL
RIVER... OR NEAR SLIDELL...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SLIDELL...PEARL RIVER...LACOMBE AND SLIDELL AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3017 8965 3023 8985 3025 8987 3026 8989
3025 8993 3026 8996 3026 8999 3041 8994
3044 8974
TIME...MOT...LOC 1658Z 337DEG 9KT 3033 8976
AKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:42 AM CDT | Special Weather Statement | LIX | East Baton Rouge, West Baton Rouge | 33 min |
| Jul 15, 8:52 AM CDT | Special Marine Warning | LIX | 38 min | |
| Jul 15, 9:15 AM CDT | Special Weather Statement | LIX | East Baton Rouge | 45 min |
| Jul 15, 9:28 AM CDT | Special Marine Warning | LIX | 47 min | |
| Jul 15, 9:56 AM CDT | Special Weather Statement | LIX | Washington | 49 min |
| Jul 15, 9:58 AM CDT | Special Weather Statement | LIX | East Baton Rouge, Livingston | 47 min |
| Jul 15, 10:04 AM CDT | Special Weather Statement | LIX | West Baton Rouge | 41 min |
| Jul 15, 10:13 AM CDT | Special Marine Warning | LIX | 47 min | |
| Jul 15, 10:27 AM CDT | Areal Flood Advisory | LIX | Washington | 2 hr |
| Jul 15, 10:50 AM CDT | Special Weather Statement | LIX | Washington | 40 min |
| Jul 15, 11:58 AM CDT | Special Weather Statement | LIX | Saint Tammany | 47 min |
| Jul 15, 12:19 PM CDT | Special Marine Warning | LIX | 26 min | |
| Jul 15, 12:53 PM CDT | Special Marine Warning | LIX | 52 min | |
| Jul 15, 1:14 PM CDT | Special Weather Statement | LIX | Tangipahoa | 31 min |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.